Posted by Lori
on October 10, 2000 at 21:57:11:
In Reply to: Afrin Nasal Spray posted by Mike on November 24, 1999 at 01:33:04:
: I have been using afrin for about 8 years. If i dont use afrin my nose will stuff up so i cant even breathe from it. Ive tried to stop but a night when i cant even breathe through my nose at all i feel like im having anxiety or something, and can not even get to sleep, its very hard to breathe out of your mouth all night. Can anybody help... Thanks
I used Afrin for over 6 years every 30-45 minutes all day & night. It got to the point where it wasn't even helping, but I think because I was so addicted it made me feel better to keep using it. I could not breathe through my nose at all. I started having horrible migraine headaches. In fact I had to quit my job because it got to the point where I had a headache & dizzy spells 24/7. I could hardly function. I finally went to a doctor & begged for help. They ran a series of tests (blood, MRI, xrays) to rule out any health issues. And finally I was sent to an ENT who insisted that I must get off the Afrin. He said I had already ruined my sinuses & could do much more damage if I continued using it. He found that I have a deviated septum which I have not had surgery for yet. But he was able to get me off the Afrin. It was TOUGH! I went every day for a week to get a shot. He gave me nerve pills for 2 weeks, antibiotic for 21 days and a strong prescription decongestant. It was the hardest thing I've ever gone through. But I am so glad I finally did it. Now I am Afrin free & I can actually breathe through my nose again. It's amazing. I did lose alot of my sense of smell, though. He said that was a very common problem with extreme overuse. But I feel so much better. I still have migraines, but not as frequent. I definitely learned a lesson-I will NEVER use Afrin again! Good luck to anyone trying to stop it. It is possible. Be patient & don't give in. Throw all of your bottles away & don't buy anymore. If it's in the house,you'll use it. Get rid of it!